Nonlinear normal modes for damped geometrically nonlinear systems: Application to reduced-order modelling of harmonically forced structures

Abstract : In order to build efficient reduced-order models (ROMs) for geometrically nonlinear vibrations of thin structures, a normal form procedure is computed for a general class of nonlinear oscillators with quadratic and cubic nonlinearities. The linear perturbation brought by considering a modal viscous damping term is especially addressed in the formulation. A special attention is focused on how all the linear modal damping terms are gathered together in order to define a precise decay of energy onto the invariant manifolds, also defined as nonlinear normal modes (NNMs). Then, this time-independent formulation is used to reduce the dynamics governing the oscillations of a structure excited by an external harmonic force. The validity of the proposed ROMs is systematically discussed and compared with other available methods. In particular, it is shown that large values of the modal damping of the slave modes may change the type of nonlinearity (hardening/softening behaviour) of the directly excited (master) mode. Two examples are used to illustrate the main features of the method. A two-degrees-of-freedom (dof) system allows presentation of the main results through a simple example. Then a water-filled circular cylindrical shell with external resonant forcing is considered, in order to show the ability of the method to substantially reduce the dynamics of a continuous structure. © 2006 Elsevier Ltd. All rights reserved.
Type de document :
Article dans une revue
Journal of Sound and Vibration, Elsevier, 2006, 298 (4-5), pp.958-981. 〈10.1016/j.jsv.2006.06.032〉
Liste complète des métadonnées

Littérature citée [43 références]  Voir  Masquer  Télécharger

https://hal-ensta.archives-ouvertes.fr/hal-00838883
Contributeur : Aurélien Arnoux <>
Soumis le : vendredi 18 mars 2016 - 17:32:48
Dernière modification le : mercredi 10 octobre 2018 - 19:58:02
Document(s) archivé(s) le : lundi 20 juin 2016 - 00:50:52

Fichier

2006-JSV_DampedNNMsB.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Cyril Touzé, M. Amabili. Nonlinear normal modes for damped geometrically nonlinear systems: Application to reduced-order modelling of harmonically forced structures. Journal of Sound and Vibration, Elsevier, 2006, 298 (4-5), pp.958-981. 〈10.1016/j.jsv.2006.06.032〉. 〈hal-00838883〉

Partager

Métriques

Consultations de la notice

120

Téléchargements de fichiers

211